Alert archive / Indiana / Tornado Warnings in 2002
Tornado Warning 44, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Sep 20, 2002, 11:03 AM CDT for Gibson County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2002, 11:03 AM CDT (16:03 UTC)
- Expired
- Sep 20, 2002, 11:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Gibson County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
001 WFUS53 KPAH 201603 TORPAH INC051-201630- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1103 AM CDT FRI SEP 20 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... GIBSON COUNTY IN SOUTHWEST INDIANA * UNTIL 1130 AM CDT * AT 1058 AM CDT...THE PUBLIC REPORTED A TORNADO TORNADO NEAR OWENSVILLE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE PATOKA AND PRINCETON SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Sep 20, 10:25 AM CDT, 38 minutes earlier.
Area forecast discussion, Sep 20, 10:25 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1025 AM CDT FRI SEP 20 2002 WILL LOWER HIGH TEMPERATURES FOR OUR WESTERN ZONES...INCLUDING SE MISSOURI. CURRENT READINGS IN THE MID 60S...AND WITHOUT SUN...AND RAIN LASTING THROUGH EARLY AFTERNOON...RUC SHOWS IT BARELY MAKING 70. MEANWHILE...NEAR 80 IN THE EAST LOOKS REASONABLE. OTHERWISE...ONLY COSMETIC TWEAKS FOR THE FIRST PERIOD. .PAH...NONE. NOLES
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 11:24 AM CDT | Tornado Warning | PAH | Pike | 36 min |
| Sep 20, 12:39 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 51 min |
Nearby
Tornado Warnings in Indiana, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.